Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 27, 2014, 3:14 PM EST. It took effect at Jan 28, 2014, 12:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2014, 3:14 PM EST (20:14 UTC)
- In effect from
- Jan 28, 2014, 12:00 AM EST
- Expired
- Jan 28, 2014, 5:30 AM EST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
392 WHUS72 KTAE 272014 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 314 PM EST MON JAN 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 11 AM EST TUESDAY FROM APALACHICOLA TO DESTIN OUT TO 60 NM... GMZ750-770-280345- /O.NEW.KTAE.SC.Y.0009.140128T0500Z-140128T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 314 PM EST MON JAN 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY. * PEAK WINDS...NORTH AROUND 20 KNOTS. * PEAK SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DVD
2 follow-up statements
101 WHUS72 KTAE 280049 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 749 PM EST MON JAN 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 11 AM EST TUESDAY FROM APALACHICOLA TO DESTIN OUT TO 60 NM... GMZ730-755-765-775-280930- /O.NEW.KTAE.MF.Y.0002.140128T0200Z-140128T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 749 PM EST MON JAN 27 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. * LOCATION: WATERS FROM APALACHICOLA EAST TO THE SUWANNEE RIVER ENTRANCE OUT 60 NM. * VISIBILITY: 1 NM OR LESS * TIMING: UNTIL COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-280930- /O.CON.KTAE.SC.Y.0009.140128T0500Z-140128T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 749 PM EST MON JAN 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY. * PEAK WINDS...NORTH AROUND 20 KNOTS. * PEAK SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 18-WOOL
212 WHUS72 KTAE 281030 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY FOR THE WESTERN WATERS AND FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY FOR THE EASTERN WATERS... ...DENSE FOG ADVISORY IS CANCELLED... GMZ730-755-765-775-281530- /O.CAN.KTAE.MF.Y.0002.000000T0000Z-140128T1200Z/ /O.NEW.KTAE.SC.Y.0010.140129T0000Z-140130T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * PEAK WINDS...NORTH AROUND 20 TO 25 KNOTS. * PEAK SEAS...6 TO 8 FEET OCCASIONALLY UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-281530- /O.CAN.KTAE.SC.Y.0009.000000T0000Z-140128T1600Z/ /O.NEW.KTAE.SC.Y.0010.140128T1800Z-140130T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 530 AM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PEAK WINDS...NORTH AROUND 20 TO 25 KNOTS. * PEAK SEAS...6 TO 8 FEET OCCASIONALLY UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 8:56 AM EST, 6 hours 18 minutes earlier.
Area forecast discussion, Jan 27, 8:56 AM EST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 AM EST Mon Jan 27 2014
...Winter Storm Watch Remains in Effect From Tuesday Evening
Through Early Wednesday Afternoon for Much of Southwest
Georgia...Southeast Alabama...and Portions of the Florida
Panhandle...
.Near Term [Through Today]...
The Arctic front can be easily identified this morning pushing
through northern Mississippi and into northwest Alabama. This is
one of the key components that will drive all of the winter
weather potential discussed below. However, for the remainder of
today, we will remain on the warm side of the front with isolated
to scattered showers developing this afternoon. The highest
chances are expected to be across the western areas closer to the
stronger upper level forcing and surface convergence. Daytime
highs will be rather warm ahead of the front, reaching the mid to
upper 60s across the southern half of the area, and generally low
60s across the northwest half. Enjoy it while it lasts.
&&
.Aviation...
[Through 12z Tuesday] Dense fog around TLH should gradually lift and
give way to VFR conditions by late this morning. Elsewhere, VFR
conditions are expected for the remainder of the day with winds
generally less than 10 knots.
&&
.Prev Discussions [625 AM EST]...
.Short Term [Tonight Through Wednesday night]...
The Arctic cold front will have pushed south and east of our CWA by
tonight. This front is forecast to stall across the central Gulf of
Mexico and South Florida on Tuesday with a weak frontal wave
develops and translates east-northeastward along the boundary. A
very broad upper level trough will cover most of the CONUS and
continue to amplify through the period. Deep layer moisture and
large scale ascent will stretch from southern Texas eastward along
the gulf coastal states Tuesday into early Wednesday. Much drier air
will begin to filter into the region late Wednesday as the upper
trough further amplifies and surface high pressure builds down from
the north. Short term models are still in pretty good agreement
showing a prolonged period of precipitation across the CWA and PoPs
have been adjusted up accordingly. The difficulty in this forecast
continues to be forecasting the non-liquid precip with very cold
temperatures in the boundary layer. Specifically, what form,
locations and amounts. Although model trends for temperatures have
edged up slightly, our forecast grids still support a wintry mix of
precipitation over portions of our FA for the Tuesday night and
Wednesday time frame. Also during this period, HPC has backed off
quite a bit on QPF amounts but we will use a model blend for QPF
which still shows amounts to support the Winter Storm Watch that we
have in place. Thus, we just made minor cosmetic adjustments to the
previous forecast package leaving the current outline of the Winter
Storm Watch untouched. This means we should see a gradual changeover
(from northwest to southeast Tuesday Night through Wednesday
Morning) from cold rain, to freezing rain, to sleet, to finally
snow. Places north of a line from Panama City to Tifton stand the
best chance of accumulating snow/sleet, though a dusting is still
possible farther south and east. The disconcerting part of the
forecast is the potential for significant ice accumulations. Much of
our forecast area could get between 0.05 and 0.25", with isolated
higher amounts. In a part of the country with very little
infrastructure to handle extreme cold and freezing/frozen
precipitation, this could have as much of an impact as a tropical
cyclone...perhaps more. Downed power lines & large tree limbs would
undoubtedly result in widespread power outages and impassable roads.
Those who lack properly winterized shelter and true cold weather
clothing risk hypothermia.
.Long Term [Wednesday Night through Sunday]...
A hard freeze is possible Wednesday Night, though the differences
between the GFS and ECMWF make this a tough call. The more
progressive, colder ECMWF pattern (plus the fresh snow cover from
that model run) has the arctic high centered over South Georgia,
which would yield incredibly cold low temperatures (lower to mid
teens?). The GFS pattern has the ridge farther to our northeast,
which could limit radiational cooling somewhat. So far the MOS
consensus is in the mid 20s, but this will be something to watch,
especially if there are power outages from the wintry
precipitation the day before. A light freeze is possible Thursday
Night after a cool day on Thursday.
A gradual warming trend will take place for the remainder of the
forecast period, as the GFS and ECMWF remain in good agreement in
flipping the large scale 500 mb height pattern- with a trough in the
west and a ridge in the east. Temperatures are likely to be above
average next weekend. Generally fair weather is expected through the
period.
.Marine...
Generally light winds and low seas are expected through today before
conditions deteriorate from northwest to southeast on Monday night
as an Arctic front approaches. Small craft advisory conditions may
then continue well into Wednesday before conditions improve again at
the end of the week.
.FIRE WEATHER...
No Red flag conditions will occur during the next few days.
.Hydrology...
Some light precipitation is expected early this week, but local
creeks and rivers will not be impacted.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 68 41 46 34 39 / 20 40 70 80 60
Panama City 65 40 41 34 38 / 30 30 70 80 50
Dothan 61 34 37 27 36 / 40 20 80 80 40
Albany 63 36 38 29 36 / 20 30 80 80 40
Valdosta 68 39 46 34 39 / 20 30 70 80 70
Cross City 68 50 56 38 47 / 20 30 70 80 70
Apalachicola 65 43 46 36 42 / 30 30 70 80 60
&&
.TAE Watches/Warnings/Advisories...
FL...Winter Storm Watch from Tuesday evening through Wednesday
morning for Central Walton-Holmes-Inland Walton-Jackson-
Washington.
GA...Winter Storm Watch from Tuesday evening through Wednesday
afternoon for Baker-Ben Hill-Calhoun-Clay-Colquitt-Decatur-
Dougherty-Early-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-
Seminole-Terrell-Tift-Turner-Worth.
AL...Winter Storm Watch from Tuesday evening through Wednesday
morning for Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...BARRY/FOURNIER
LONG TERM...FOURNIER
AVIATION...DVD
MARINE...BARRY
FIRE WEATHER...GOULD
HYDROLOGY...MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:46 PM EST | Winter Storm Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more | 51 hr |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.